| Model Number |
SUREFIRE SCORPION NEEDLE |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
On (b)(6) 2025, it was reported by an arthrex subsidiary employee via (b)(4) that an ar-13991n surefire scorpion needle tip broke during the passage of the suture.This was discovered during a rotator cuff repair procedure with no patient harm.The surgery was completed using a 90° suturelasso.No fragment remained in the patient, and the bone quality was not very good.There was a 30-minute delay in the procedure, with no additional anesthesia administered.
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Complaint allegation is not confirmed.Based on the information provided which may include the returned device (if available), photographs, videos, event description, and any additional field input arthrex has determined the most likely cause.The most likely cause of the reported failure is user error of the device due to excessive force during needle firing.Dfu-0392-sub-eo warns against the listed uses to help prevent needle breakage and potential patient injury.